Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2015, 4:30 PM CDT for Wilson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 5, 2015, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wilson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
345
WUUS54 KOHX 052130
SVROHX
TNC189-052200-
/O.NEW.KOHX.SV.W.0152.150805T2130Z-150805T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 430 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WATERTOWN AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3620 8610 3610 8612 3606 8614 3602 8618
3610 8632 3618 8628
TIME...MOT...LOC 2130Z 290DEG 9KT 3612 8627
HAIL...0.75IN
WIND...60MPH
$$
191 follow-up statement
099
WWUS54 KOHX 052142
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED AUG 5 2015
TNC189-052200-
/O.CON.KOHX.SV.W.0152.000000T0000Z-150805T2200Z/
WILSON TN-
442 PM CDT WED AUG 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN WILSON COUNTY...
AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WATERTOWN...OR
8 MILES SOUTHEAST OF LEBANON...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WATERTOWN AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3620 8610 3610 8612 3606 8614 3602 8618
3608 8628 3619 8622
TIME...MOT...LOC 2141Z 282DEG 13KT 3612 8623
HAIL...0.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:31 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 5, 3:31 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT WED AUG 5 2015 .DISCUSSION... ACTIVE PATTERN IN PLACE THIS AFTERNOON. SHOWER AND TSTM ACTIVITY OVER KY AND TN IN RESPONSE TO A SERIES OF IMPULSES OUT AHEAD OF THE MAIN SHORTWAVE OVER WESTERN MO. FRONTAL BOUNDARY IS LOCATED OVER OK AND STRETCHES NE ACROSS CENTRAL MO. JUST EAST OF THE BOUNDARY...A LINE OF SHOWERS AND TSTMS IS ONGOING. MODELS IN AGREEMENT WITH THE DEEPER MOISTURE AND UPPER DIVERGENCE SPREADING ACROSS OUR AREA TONIGHT. OVERNIGHT AREAL AVG QPF AMOUNTS WILL RANGE FROM AROUND 1 INCH NW TO A QUARTER INCH SE. WILL INCLUDE 90 POPS NW DOWN TO 60 SE. UNSETTLED CONDITIONS TO CONTINUE INTO THURSDAY AS THE MAIN FRONTAL BOUNDARY AND SHORTWAVE ENERGY MOVES THROUGH. CAPE VALUES WILL ELEVATE RATHER SHARPLY BETWEEN 12Z AND 18Z THU. 850 MB WINDS OF UP TO 35 KTS WILL ALSO BE IN PLAY. THEREFORE...CANNOT RULE OUT A STRONG TSTM OR TWO. OTW...POP VALUES WILL AGAIN BE ON THE HIGH SIDE. THU NT...PRECIP WILL BEGIN TO DECREASE FROM WEST TO EAST. BY 12Z FRI...THE ACTIVITY SHOULD BE EXITING THE PLATEAU. ON FRI...MODELS PUT THE CLAMPS ON ANY FAVORABLE CONVECTIVE CAPE TO CAP RATIOS. WILL GO AHEAD AND LEAVE A SLIGHT CHANCE GOING ACROSS THE SOUTH ONLY. FOR THE NEAR TERM TEMPS...WONT DEVIATE MUCH FROM THE MAV GUIDANCE THIS ROUND. WEST OF PLAT...WILL GENERALLY GO WITH HIGHS LOW TO MID 80S...LOWS NEAR 70. IN THE EXT FCST...DRIER AIR TO WORK IN BEHIND THE AFOREMENTIONED FROPA. CAPE/CAP RATIOS TAKE A SHARP DIVE AND FAIL TO GO POSITIVE UNTIL MONDAY. AT THAT TIME...THE NW FLOW BEGINS TO LOSE ITS STRONG ANTI-CYCLONIC STRUCTURE AND MORE OF A STRAIGHTLINE IMPULSE RIDDEN FLOW RETURNS. ALSO...THE FLOW WILL BE STRONG ENOUGH TO PRODUCE A FROPA ON TUESDAY. SO...AFTER A POP FREE WEEKEND...POPS TO RETURN DURING THE MON-WED PERIOD. FOR THE EXT TEMPS...850 MB TEMPS TO BRIEFLY SOAR JUST AHEAD OF TUESDAY'S FROPA. WILL SEE SEASONAL TEMPS RAMP UP TO THE MID 90S MON AND TUES. BEHIND THE FRONT...SEASONAL TEMPS AND LOWER DEWPOINTS. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 83 71 84 / 80 90 40 10 CLARKSVILLE 70 83 71 84 / 90 80 20 10 CROSSVILLE 69 79 67 79 / 60 90 60 10 COLUMBIA 71 85 70 85 / 70 90 50 20 LAWRENCEBURG 71 84 70 85 / 70 80 50 20 WAVERLY 70 83 71 84 / 80 70 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 5, 5:13 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT WED AUG 5 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-061015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT WED AUG 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MIDDLE TENNESSEE TODAY...WITH ANOTHER ROUND OF SHOWERS AND STORMS MOVING ACROSS WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE MID STATE ON THURSDAY. A FEW STORMS MAY CONTAIN DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHAMBURGER
In the hours before
Special weather statement, Aug 5, 2:43 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT WED AUG 5 2015
TNZ057-052030-
HICKMAN TN-
243 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY UNTIL 330 PM
CDT...
AT 243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...NUNNELLY...PRIMM SPRINGS...LYLES...PINEWOOD AND BON
AQUA.
LAT...LON 3599 8751 3596 8728 3596 8723 3593 8720
3573 8723 3572 8726 3570 8726 3570 8730
3569 8730 3562 8743 3562 8746 3563 8750
3563 8755 3565 8757 3565 8760 3572 8768
TIME...MOT...LOC 1943Z 228DEG 24KT 3571 8754
27Special weather statement, Aug 5, 3:25 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT WED AUG 5 2015 TNZ059-060-052100- WILLIAMSON TN-MAURY TN- 325 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND NORTHERN MAURY COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF COLUMBIA...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...SPRING HILL...THOMPSON'S STATION...WILLAIMSPORT AND SANTA FE. LAT...LON 3569 8727 3590 8705 3572 8683 3559 8715 TIME...MOT...LOC 2024Z 231DEG 13KT 3572 8710 MR3
Special weather statement, Aug 5, 3:46 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT WED AUG 5 2015
TNZ030-032-064-052115-
PUTNAM TN-DE KALB TN-SMITH TN-
346 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM...
SOUTHEASTERN SMITH AND NORTHWESTERN DE KALB COUNTIES UNTIL 415 PM
CDT...
AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF WATERTOWN...OR 12 MILES NORTHWEST OF SMITHVILLE...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GORDONSVILLE...HICKMAN...SOUTH CARTHAGE...ALEXANDRIA...
DOWELLTOWN...LIBERTY...CENTER HILL LAKE AND EDGAR EVANS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3614 8569 3595 8594 3601 8604 3603 8604
3604 8605 3606 8605 3606 8606 3607 8605
3607 8606 3613 8607 3630 8596
TIME...MOT...LOC 2045Z 216DEG 12KT 3606 8601
MR3Special weather statement, Aug 5, 4:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 403 PM CDT WED AUG 5 2015 TNZ031-032-052130- PUTNAM TN-JACKSON TN- 403 PM CDT WED AUG 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUTNAM AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAXTER...OR 11 MILES SOUTH OF GAINESBORO...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BAXTER AROUND 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO PONDING IN LOW LYING AREAS. && LAT...LON 3617 8578 3626 8576 3625 8558 3610 8567 TIME...MOT...LOC 2103Z 290DEG 10KT 3620 8571 19
Special weather statement, Aug 5, 4:09 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT WED AUG 5 2015
TNZ030-064-052145-
DE KALB TN-SMITH TN-
409 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH AND NORTHERN
DE KALB COUNTIES UNTIL 445 PM CDT...
AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GORDONSVILLE...OR 12 MILES NORTHWEST OF SMITHVILLE...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GORDONSVILLE AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CENTER HILL LAKE...
HICKMAN...ALEXANDRIA...DOWELLTOWN...EDGAR EVANS STATE PARK AND
LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL DOWNPOURS MAY ALSO
CAUSE PONDING OF WATER IN LOW LYING AREAS.
&&
LAT...LON 3622 8581 3619 8580 3618 8581 3617 8579
3617 8581 3613 8581 3610 8579 3609 8577
3608 8578 3607 8575 3608 8575 3604 8573
3600 8601 3607 8606 3607 8605 3608 8606
3611 8607
TIME...MOT...LOC 2108Z 247DEG 24KT 3607 8599
19Special weather statement, Aug 5, 4:26 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT WED AUG 5 2015
TNZ028-030-052200-
SMITH TN-WILSON TN-
426 PM CDT WED AUG 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WILSON AND
SOUTHWESTERN SMITH COUNTIES UNTIL 500 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEBANON...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. REMEMBER...WINDS OVER 40 MPH ARE CAPABLE OF BREAKING
TREE LIMBS AND BLOWING DOWN SHALLOW ROOTED OR INFIRMED TREES.
LOCATIONS IMPACTED INCLUDE...
LEBANON...WATERTOWN...ALEXANDRIA AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. TORRENTIAL DOWNPOURS WILL
LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS.
&&
LAT...LON 3622 8598 3609 8601 3608 8603 3609 8606
3607 8606 3607 8605 3606 8606 3606 8605
3604 8605 3603 8604 3610 8635 3621 8632
TIME...MOT...LOC 2124Z 276DEG 31KT 3616 8625
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:18 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, Van Buren, White | 3 hr |
| Aug 5, 1:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 5, 2:11 PM CDT | Special Weather Statement | OHX | Perry | 34 min |
| Aug 5, 2:28 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Aug 5, 2:43 PM CDT | Special Weather Statement | OHX | Hickman | 47 min |
| Aug 5, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 42 min |
| Aug 5, 3:25 PM CDT | Special Weather Statement | OHX | Maury | 35 min |
| Aug 5, 3:46 PM CDT | Special Weather Statement | OHX | Smith | 29 min |
| Aug 5, 4:03 PM CDT | Special Weather Statement | OHX | Putnam | 27 min |
| Aug 5, 4:09 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Aug 5, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 27 min |
| Aug 5, 4:26 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Aug 5, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 23 min |
| Aug 5, 4:46 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 44 min |
| Aug 5, 5:02 PM CDT | Special Weather Statement | OHX | Wilson | 43 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.